MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY
Model Number 413418
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2: age at the time of event - 68 years.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 9618003.
 
Event or Problem Description
The end user reported that from one wafer out of three sample pack of three, he had observed a hard edge at the starter hole when it was removed and noted there was less than a teaspoon of blood at the base of stoma where stoma met the skin which was resolved on its own.His wife did not see any open areas on stoma, but stoma was deformed as it was squeezed too hard.It was clarified later that the stoma was not constricted and the wafer was the correct size.It was the end user's perception that it was deformed but end user's wife confirmed it was not deformed, as she changes the pouch.He also stated he was new to our company¿s product and he does not want to change from this product because he did not have any leakage issues.The product was used for three to four days.Furthermore, it was confirmed that no excessive force was required to remove from skin and additionally confirmed that the hard edge of wafer was facing vertically to the stoma, not the skin.No photo was available at this time.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
An investigation was completed for this complaint by the assigned manufacturing site investigation team.The complaint summary of this investigation required rework.A corrective actions/preventive actions (capa) was raised and an updated/corrected investigation summary has been completed in accordance with assigned capa.A supplemental mdr is being submitted to document the completion of investigation rework and final investigation; the complaint record will proceed to closure.Photograph, video and/or physical sample evaluation: no photographs associated with this case were received and no unused return sample was expected.Batch record revision results: lot 2k00199 was manufactured on 10/5/2022, in ats #2 line, with a total of (b)(4) market units (mkus).The compliance engineer performed a batch record review on 27/sep/2023, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material id 1703890 and manufacturing order (b)(4).The production process, in-process control, testing results and packaging of products was run according to the process instruction and recorded in br31-144 ver.5.0.Review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.Historical complaints review: on 27/sep/2023, compliance engineer ran a query in database in order to verify the complaints reported for the 2k00199 lot for the malfunction code ¿skin barrier in contact with skin is too rough or sharp, sharp edges at stoma may occur¿ and as result, no additional type 2 complaints were identified during this search as per work instruction.Historical nonconformance review: on 27/sep/2023, compliance engineer ran a query in database looking for any in process nonconformance / corrective action / preventive actions (capa (s) associated to the malfunction code ¿skin barrier in contact with skin is too rough or sharp, sharp edges at stoma may occur¿ for the lot number 2k00199 and as result, no nonconformance / corrective action / preventive actions (capa (s) for this malfunction code were generated during the manufacturing process of the referenced lot.Current quality controls: based on the process instruction, the following tests are performed in the manufacturing lines, in order to identify this failure mode in our manufacturing process: br31-144 section 3.0 ¿dimensional verification and visual inspection¿: ¿ frequency: 24 times per shift (3 per hour) ¿ sample quantity: 1 piece per head and 3 per hour ¿ acceptance criteria: accept = 0 | reject = 1 defect rate analysis: there have only been 1 defective part confirmed to date from a lot size of (b)(4) products.This represents a defect rate of only (b)(4), which is well within an appropriate acceptable quality level (aql for this defect which should be (b)(4) based on our standard operating procedure (sop) ¿quality inspection plan¿.In addition, all of the in-process testing on this lot did not find a single defective pouch, which confirms that the lot is unlikely to breach an acceptable quality level (aql of 0.25.This issue certainly appears to be an isolated incident, but more importantly to date, it is well within our accepted acceptable quality level (aql level for this type of failure mode or defect.Conclusions: no objective evidence was received such as a photo or sample, for this reason, we cannot conclude that the product does not meet specifications.The review of the batch record for lot 2k00199 showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements, all applicable manufacturing and quality processes were followed, and no discrepancies or deviations were recorded.No changes to the end-to-end manufacturing process or components used during assembly of the batch were made.No nonconformity has been registered during the manufacturing process of the affected lot for the malfunction code ¿skin barrier in contact with skin is too rough or sharp, sharp edges at stoma may occur¿.No additional complaints were reported for lot affected related to the malfunction code ¿skin barrier in contact with skin is too rough or sharp, sharp edges at stoma may occur¿.Based on this, no negative trend was identified.Based on preliminary investigation results, there is no objective evidence that other products from this lot are impacted, and the issue appears to be isolated.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 9618003.

Brand Name
NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key16782762
Report Number9618003-2023-00320
Device Sequence Number14872649
Product Code EXE
UDI-Device Identifier00768455124008
UDI-Public00768455124008
Combination Product (Y/N)N
Initial Reporter StateNJ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number413418
Device Lot Number2K00199
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer09/29/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRUG
Patient SexMale